Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 285, NWS Shreveport, LA

July 3, 2004McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2004, 12:00 AM CDT for McCurtain County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2004, 12:00 AM CDT (05:00 UTC)
Expired
Jul 3, 2004, 1:00 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1539 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 030500
SVRSHV
OKC089-030600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT SAT JUL 3 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 100 AM CDT

* AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS   
STORM WAS LOCATED NEAR SMITHVILLE...MOVING SOUTHEAST AT 10 TO 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATSON BY 1220 AM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 100 AM CDT.

LAT...LON 3460 9471 3444 9480 3426 9448 3446 9431

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:30 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 2, 9:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT FRI JUL 2 2004

.DISCUSSION...
UPPER SHORT WAVE TO THE NORTH WILL NOT BE AFFECTING THE
COUNTY WARNING AREA UNTIL LATER DURING THE NIGHT AND WITH MOST OF
THE ENGERY STAYING NORTH OF THE AREA...WILL KEEP CHANCE OF RAIN
FOR THE MORE NORTHERN ZONES IN SE AND W AR. WILL BE LOWERING
RAIN CHANCE FOR THE NE TX AND S CENTRAL AR ZONES FOR THE
REMAINDER OF THE NIGHT. AS THE UPPER SYSTEM SWINGS TO THE E
ACROSS MO AND CURRENT SHOWER AND THUNDERSTORM ACTIVITY OVER
E OK AND W CENTRAL AR MOVE EAST...ANTICIPATE SOME SE MOVEMENT
STAYING NEAR THE NE SECTIONS OF COUNTY WARNING AREA.  DID NOT
MAKE CHANGES TO THE TEMPERATURES...BUT DID ADJUST CLOUD COVER.
BOUNDARY LAYER MOISTURE INCREASES OVERNIGHT...AND EXPECT LOW CLOUDS
TO MOVE UP ACROSS E TX AND W LA AFTER MIDNIGHT. ALSO MENTIONED
PATCHY FOG WITH WET GROUND AND LIGHT WINDS.

06

&&

.POINT TEMPS/POPS...
SHV  74  92  74  96 /   0  20  20  10
MLU  71  91  73  94 /   0  20  20  10
TXK  73  92  75  96 /  20  20  20  10
TYR  74  93  75  96 /   0  20  20  10
LFK  73  93  74  96 /   0  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Jul 2, 12:00 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 2 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
OUTFLOW BOUNDARIES FROM THE STORM COMPLEX OVER NORTHEAST AND
CENTRAL OKLAHOMA THIS MORNING...WILL BE A FOCUS FOR THUNDERSTORMS
THIS AFTERNOON AND THIS EVENING OVER SOUTHWEST ARKANSAS AND NORTHEAST
TEXAS. SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL...
STRONG AND DAMAGING WINDS...AND A CONTINUING THREAT OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM ACTIVITY SHOULD BECOME ISOLATED SATURDAY AND SUNDAY...AS
HIGH PRESSURE BUILDS OVER THE REGION. HOWEVER...A SEVERE THUNDERSTORM
CANNOT BE RULED OUT SATURDAY OVER SOUTHWEST ARKANSAS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING
OVER SOUTHWEST ARKANSAS AND NORTHEAST TEXAS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:20 AM CDTSevere Thunderstorm WarningSHVMcCurtain55 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.